Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 12, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 19, 2018, 3:20 AM PDT for Imperial County, Riverside County, California; Gila County, Maricopa County, Pinal County, Arizona. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 3:20 AM PDT (10:20 UTC)
- Expired
- Apr 19, 2018, 7:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Phoenix radar (KIWA), 143 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4142 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS75 KPSR 191020 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 320 AM MST Thu Apr 19 2018 CAZ562-564-566-192200- /O.NEW.KPSR.WI.Y.0012.180419T1020Z-180420T0200Z/ Imperial County Southwest-Chuckwalla Mountains- Imperial County West- Including the cities of Mountain Spring, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 320 AM PDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 7 PM PDT this evening. * AFFECTED AREA...Far southwest Imperial County including parts of I-8 and the Chuckwalla Mountains Imperial County, CA. * TIMING...Until 7 PM PDT * WINDS...Westerly Winds 30-35 mph with gusts to 45-55 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ558-560>563-192200- /O.NEW.KPSR.WI.Y.0012.180419T2100Z-180420T0200Z/ Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami 320 AM MST Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 7 PM MST this evening. * AFFECTED AREA...Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami. * TIMING...From 2 PM this afternoon until 7 PM MST * WINDS...Westerly Winds 25-35 mph with gusts to 45-55 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
829 WWUS75 KPSR 191109 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 409 AM MST Thu Apr 19 2018 CAZ562-564-566-192200- /O.CON.KPSR.WI.Y.0012.000000T0000Z-180420T0200Z/ Imperial County Southwest-Chuckwalla Mountains- Imperial County West- Including the cities of Mountain Spring, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 409 AM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * AFFECTED AREA...Far southwest Imperial County including parts of I-8 and the Chuckwalla Mountains Imperial County, CA. * TIMING...Until 7 PM PDT * WINDS...Westerly Winds 30-35 mph with gusts to 40-50 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ558-560>563-192200- /O.CON.KPSR.WI.Y.0012.180419T2100Z-180420T0200Z/ Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami 409 AM MST Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... * AFFECTED AREA...Pinal/Superstition Mountains-San Carlos- Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami. * TIMING...From 2 PM this afternoon until 7 PM MST * WINDS...Westerly Winds 25-35 mph with gusts to 40-45 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
728 WWUS75 KPSR 191521 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 821 AM MST Thu Apr 19 2018 CAZ567-200200- /O.EXA.KPSR.WI.Y.0012.000000T0000Z-180420T0200Z/ Imperial Valley- Including the cities of El Centro, Calexico, Alamorio, and Brawley 821 AM PDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect until 7 PM PDT this evening. * AFFECTED AREA...Imperial Vallely including El Centro and Imperial. * TIMING...Until 7 PM PDT * WINDS...Westerly Winds 30-35 mph with gusts to 45 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-564-566-200200- /O.CON.KPSR.WI.Y.0012.000000T0000Z-180420T0200Z/ Imperial County Southwest-Chuckwalla Mountains- Imperial County West- Including the cities of Mountain Spring, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, and Plaster City 821 AM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * AFFECTED AREA...Far southwest Imperial County including parts of I-8 and the Chuckwalla Mountains Imperial County, CA. * TIMING...Until 7 PM PDT * WINDS...Westerly Winds 30-35 mph with gusts to 40-50 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ558-560>563-200200- /O.CON.KPSR.WI.Y.0012.180419T2100Z-180420T0200Z/ Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami 821 AM MST Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... * AFFECTED AREA...Pinal/Superstition Mountains-San Carlos- Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami. * TIMING...From 2 PM this afternoon until 7 PM MST * WINDS...Westerly Winds 25-35 mph with gusts to 40-45 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
000 WWUS75 KPSR 192102 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 202 PM MST Thu Apr 19 2018 AZZ550-551-553-554-200200- /O.NEW.KPSR.DU.Y.0009.180419T2102Z-180420T0200Z/ South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Northwest Pinal County-West Pinal County- Including the cities of Sun Lakes, Queen Creek, Casa Grande, Cactus Forest, Florence, and Coolidge 202 PM MST Thu Apr 19 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... The National Weather Service in Phoenix has issued a Blowing Dust Advisory, which is in effect until 7 PM MST this evening. * AFFECTED AREA...Much of northern Pinal County and parts of southeast Maricopa County including State Route 347 and Interstate 10. * TIMING...Through 7 pm * WINDS...West winds gusting over 30 mph. * VISIBILITY...Falling below 1 mile in many locations. Isolated dust streams near open desert may result in worse visibilities. * IMPACTS...Dense blowing dust may make driving very dangerous with sudden reductions in visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. && $$ AZZ558-560>563-200200- /O.CON.KPSR.WI.Y.0012.000000T0000Z-180420T0200Z/ Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami 202 PM MST Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * AFFECTED AREA...Pinal/Superstition Mountains-San Carlos- Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, and Miami. * TIMING...Until 7 PM MST * WINDS...West winds 25 to 35 mph with gusts 40 to 45 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-564-566-567-200200- /O.CON.KPSR.WI.Y.0012.000000T0000Z-180420T0200Z/ Imperial County Southwest-Chuckwalla Mountains- Imperial County West-Imperial Valley- Including the cities of Mountain Spring, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 202 PM PDT Thu Apr 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * AFFECTED AREA...Far southwest Imperial County including parts of I-8 and the Chuckwalla Mountains Imperial County, CA. * TIMING...Until 7 PM PDT * WINDS...Westerly Winds 30 to 35 mph with gusts to 40 to 50 mph. * IMPACTS...Very hazardous driving conditions especially for high profile vehicles. Winds may cause areas of blowing dust that can reduce visibility. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
577 WWUS75 KPSR 200142 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 642 PM MST Thu Apr 19 2018 AZZ550-551-553-554-200245- /O.EXP.KPSR.DU.Y.0009.000000T0000Z-180420T0200Z/ South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Northwest Pinal County-West Pinal County- Including the cities of Sun Lakes, Queen Creek, Casa Grande, Cactus Forest, Florence, and Coolidge 642 PM MST Thu Apr 19 2018 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Some very isolated areas of blowing dust may still occur but the overall threat has diminished. $$ AZZ558-560>563-CAZ562-564-566-567-200245- /O.EXP.KPSR.WI.Y.0012.000000T0000Z-180420T0200Z/ Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County-Imperial County Southwest- Chuckwalla Mountains-Imperial County West-Imperial Valley- Including the cities of San Carlos, Peridot, Hayden, Winkelman, Globe, Miami, Mountain Spring, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 642 PM MST Thu Apr 19 2018 /642 PM PDT Thu Apr 19 2018/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /7 PM PDT/ THIS EVENING... The strong winds will continue to weaken. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 18, 9:50 PM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 18, 9:50 PM PDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 950 PM MST Wed Apr 18 2018 .UPDATE...Updated aviation discussion. .SYNOPSIS... A strong, but mostly dry weather system will affect the Desert Southwest Thursday and Friday bringing a return of windy conditions and an elevated to critical fire weather threat. A significant warming trend is expected this weekend into early next week with high temperatures eventually returning into the upper 90s over the lower deserts. && .DISCUSSION... At 2 pm this afternoon, dry southwest flow aloft was present across the area, skies were sunny area-wide and temperatures over the deserts were running 6-8 degrees warmer than 24 hours ago. We should see highs into the low or even mid 80s before the day is over. Warming is a result of some initial warm advection ahead of a strong upper low currently developing off the California coast. Guidance has been consistent in the handling of this low which is still expected to move through the desert southwest Thursday through Friday bringing strong gusty winds, cooler temperatures and little if any chance of precipitation. Little change has been made to the forecast except in regards to fire weather issues; gusty winds and low RH values across south central Arizona will result in dangerous fire weather conditions and as such the Fire Weather Watch for AZZ132 on Thursday has been upgraded to a Red Flag Warning. Actually, the fire weather threat is really only for the central deserts (Maricopa County east) as increasing RH from the west will limit fire weather concerns for the western deserts. The aforementioned Pacific low will maintain its intensity tracking through southern Nevada Thursday afternoon as the trough becomes less positively tilted. In response to the upper level trough, a deepening surface low over Utah will create a strong north/south pressure gradient across Arizona. Winds will initially strengthen across portions of southeast California this evening, remaining gusty at times through tonight. Widespread stronger winds will move in starting mid Thursday morning, peaking late Thursday afternoon. Wind gusts Thursday afternoon/early evening to 30 mph will be common with the possibility of localized advisory level winds over southern Gila County. The gusty winds will most likely create some blowing dust with at least some potential for dense blowing dust in the most dust prone areas of Pinal County. Although there will be a slight uptick in moisture with this system, Thursday afternoon RHs will still be in the single digits across south-central and southeast Arizona. The windy and dry conditions will lead to Red Flag conditions across Gila County and the central AZ deserts Thursday afternoon/early evening. The dry cold front will progress through southeast California and southwest Arizona Thursday morning as highs only top out in the middle 70s. Farther east, highs should again reach into the 80s until the cold front moves through late in the afternoon and early evening. The upper level trough will be somewhat slow to move through the Desert Southwest as it lingers over the area into Friday. Gusty winds will again occur on Friday, but with gusts mostly below 25 mph. Temperatures Friday will recover into the low to mid 80s west of Phoenix with readings mostly only reaching into the upper 70s for the metro Phoenix area. Rain chances will remain out of our CWA until late Friday afternoon into the evening when a trailing shortwave trough moves through eastern Arizona. This shortwave may be enough to trigger a shower or weak thunderstorm over far eastern Gila County Friday evening. The trough finally exits to the east early Saturday with upper level ridging quickly building in from the west. This will allow for highs to reach to around 90 for Saturday. The upper level ridge will be somewhat disrupted on Sunday as a weak upper level cyclonic circulation passes through northern Mexico, but temperatures will continue to climb. Despite a bit of cloudiness on Sunday, highs should warm in the low to mid 90s across the lower deserts. Weak flow aloft with 500mb heights hovering around 580-582dm will keep the above normal temperature over the Desert Southwest through early next week. Highs Monday through Wednesday next week should climb a bit higher with readings likely reaching into the upper 90s. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: After a quiet overnight period, with just a few high clouds passing overhead, and typical easterly drainage winds during the late evening/overnight hours, a rather strong, but dry Pacific weather system will bring strong westerly winds to the region on Thursday. Wind speeds are expected to rise into the 18-28kt range during the afternoon/evening, with gusts as high as 35kts possible. along with the strong winds, blowing dust is likely, especially at KIWA, which could see visibilities fall into the 3-5 mile range. Suspended blowing dust will likely create slantwise visibility issues as well. Westerly winds are expected to persist well into Thursday night as well, with speeds slowly diminishing with time. Considerable high cloudiness is expected to overspread the region on Thursday, with BKN-OVC layer aoa 25k feet through the day. Southeast California/Southwest Arizona including KIPL and KBLH: After a relatively quiet overnight period, with just a few high clouds passing overhead, and moderate westerly to southwesterly winds, a rather strong, but dry Pacific weather system will bring strong westerly to southwesterly winds to the region on Thursday. Wind speeds are expected to rise into the 22-32kt range during the afternoon/evening, with gusts as high as 40kts possible. along with the strong winds, blowing dust is likely, especially at KIPL, which could see significant reductions in sfc visibilities. Suspended blowing dust will likely create slantwise visibility issues as well. Westerly winds are expected to persist well into Thursday night as well, with speeds lowly diminishing with time. Considerable high cloudiness is expected to overspread the region on Thursday, with BKN-OVC layer aoa 25k feet through the day. Clearing is expected to commence during the evening hours on Thursday. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Saturday through Wednesday... In the wake of a departing upper level low pressure system, high pressure will start to build back into the area from the west starting Saturday, leading to a strong warming trend along with low humidity and generally light winds. Min RH values near 10-15 percent on Friday will fall to the single digits by Sunday. High temps will rise into the low 90s Saturday over warmer deserts and eventually rise into the upper 90s by Tuesday. Overnight recovery is expected to be poor to fair. Minimum RH values will stay mostly in the single digits to around 10 percent each day over the deserts. && .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report dense blowing dust. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Red Flag Warning from noon to 8 PM MST Thursday for AZZ132 and AZZ133. CA...None. && DISCUSSION...CB/Kuhlman AVIATION...Percha FIRE WEATHER...CB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:02 PM PDT | Blowing Dust Advisory | PSR | Maricopa, Pinal | 5 hr |
Nearby
Wind Advisories in Arizona, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.